Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
savannahnatasha

Is Lutera Going To Make My Skin Worse Or Is It Just Getting Worse Before It Gets Better?

Recommended Posts

I'm 20 years old.

I got BC Friday (five days ago). I've had acne since I was 10/11 when I started my period. Nowadays I get it mostly a week or two before my period. Any others are b/c my skin is also sensitive, and I have touched my face too much. They start to go away, and my skin's good. For about 3/4 whole days when I start to get new ones for my next period.

Five days into Lutera MY ACNE IS SO BAD! I've always heard it gets worse before it gets better. I tried to ignore it for that reason, but both sides of my cheeks (where I always break out the worst): covered in huge, feverish, cystic zits/whiteheads. I normally don't break out like that unless I'm about to start. I'm not even close.

Is it pushing the acne I already had under my skin out or are my hormones adjusting or both or is Lutera just going to make my skin like this? Now that I have looked all over the internet, all I am seeing is that Lutera is THE WORST FOR YOUR ACNE because it has a lot of androgynous hormones. Why would the nurse practitioner tell me it should help me and give it to me FOR my acne if it is terrible for it/will make it worse?

Some said it helped a lot. Some also said it made them fatter and hungry all the time, but it's decreased my appetite a lot already. But I am only five days in. I started to panic after all I was seeing about Lutera was how bad it is for your skin and already have an appointment to get it changed already in the morning (six days after starting). Should I keep it?

Link to comment
Share on other sites

No, birth control won't make your acne worse before it's better. You should probably switch to a different bc. Sometimes be takes a while to show improvement, but it shouldn't be making it dramatically worse then it would be normally.

Link to comment
Share on other sites

Actually a birth control can actually aggrivate acne. And most people who are acne prone will experience some sort of an initial outbreak. Not all the time though so it actually depends on your individual body chemistry.

Now as far as lutera GET OFF OF IT! Lutera is the only reason why I have acne today. Before going on that pill I never had acne and after being on it a few weeks started developing oily skin and breakouts. My breakouts were mild not cystic. I was on it for two months and got off of it and the acne spead to my body. Its been months since I've been off and skin is still oily and clogging. The progestin in Lutera is highly androgenic so my suggestion check out the post made by Greengables on good and back bc and switch. Good luck!

Link to comment
Share on other sites

This sounds like what happened to me. When I went on Alesse, about 2 weeks in I started breaking out everywhere and I also thought it was getting worse before it was getting better. But I was breaking out in places that I never get acne and it didn't seem like a normal initial break out so I ended up switching to Diane after I finished the first month of Alesse. I also found out that Alesse, like Lutera, is highly androgenic and one of the worst pills to go on for people with hormonal acne. Diane on the other hand is highly estrogenic and one of the best for acne.

I had an initial break out with Diane, but nothing to the degree of Alesse. I would consider it a bad breakout...but not the worst acne I've ever had. So, in a sense it gets worse because you get a pretty crappy break out when you first start, but it shouldn't give you the worst acne of your life. You should definitely considering switching!

Good luck :)

Link to comment
Share on other sites

This sounds like what happened to me. When I went on Alesse, about 2 weeks in I started breaking out everywhere and I also thought it was getting worse before it was getting better. But I was breaking out in places that I never get acne and it didn't seem like a normal initial break out so I ended up switching to Diane after I finished the first month of Alesse. I also found out that Alesse, like Lutera, is highly androgenic and one of the worst pills to go on for people with hormonal acne. Diane on the other hand is highly estrogenic and one of the best for acne.

I had an initial break out with Diane, but nothing to the degree of Alesse. I would consider it a bad breakout...but not the worst acne I've ever had. So, in a sense it gets worse because you get a pretty crappy break out when you first start, but it shouldn't give you the worst acne of your life. You should definitely considering switching!

Good luck :)

How long was your initial breakout on Diane?

Link to comment
Share on other sites

This sounds like what happened to me. When I went on Alesse, about 2 weeks in I started breaking out everywhere and I also thought it was getting worse before it was getting better. But I was breaking out in places that I never get acne and it didn't seem like a normal initial break out so I ended up switching to Diane after I finished the first month of Alesse. I also found out that Alesse, like Lutera, is highly androgenic and one of the worst pills to go on for people with hormonal acne. Diane on the other hand is highly estrogenic and one of the best for acne.

I had an initial break out with Diane, but nothing to the degree of Alesse. I would consider it a bad breakout...but not the worst acne I've ever had. So, in a sense it gets worse because you get a pretty crappy break out when you first start, but it shouldn't give you the worst acne of your life. You should definitely considering switching!

Good luck :)

How long was your initial breakout on Diane?

Probably for about 4 months.

Link to comment
Share on other sites

This sounds like what happened to me. When I went on Alesse, about 2 weeks in I started breaking out everywhere and I also thought it was getting worse before it was getting better. But I was breaking out in places that I never get acne and it didn't seem like a normal initial break out so I ended up switching to Diane after I finished the first month of Alesse. I also found out that Alesse, like Lutera, is highly androgenic and one of the worst pills to go on for people with hormonal acne. Diane on the other hand is highly estrogenic and one of the best for acne.

I had an initial break out with Diane, but nothing to the degree of Alesse. I would consider it a bad breakout...but not the worst acne I've ever had. So, in a sense it gets worse because you get a pretty crappy break out when you first start, but it shouldn't give you the worst acne of your life. You should definitely considering switching!

Good luck :)

How long was your initial breakout on Diane?

Probably for about 4 months.

4 months until you were completely clear? Or 4 months to just stop the bad breakouts? When did you see the slightest improvement

Link to comment
Share on other sites

This sounds like what happened to me. When I went on Alesse, about 2 weeks in I started breaking out everywhere and I also thought it was getting worse before it was getting better. But I was breaking out in places that I never get acne and it didn't seem like a normal initial break out so I ended up switching to Diane after I finished the first month of Alesse. I also found out that Alesse, like Lutera, is highly androgenic and one of the worst pills to go on for people with hormonal acne. Diane on the other hand is highly estrogenic and one of the best for acne.

I had an initial break out with Diane, but nothing to the degree of Alesse. I would consider it a bad breakout...but not the worst acne I've ever had. So, in a sense it gets worse because you get a pretty crappy break out when you first start, but it shouldn't give you the worst acne of your life. You should definitely considering switching!

Good luck :)

How long was your initial breakout on Diane?

Probably for about 4 months.

4 months until you were completely clear? Or 4 months to just stop the bad breakouts? When did you see the slightest improvement

Um, it would steadily decrease in severity over the course of 4 months. I saw improvement with each successive breakout because my skin would look better but then in a week or two there would be another breakout. It took me 6 months to see consistent clear skin.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×